Please use this identifier to cite or link to this item:
|Title:||Recurrence of bilateral atypical femoral fractures associated with the sequential use of teriparatide and denosumab: a case report.|
|Authors:||Ramchand, S K;Chiang, C Y;Zebaze, R M;Seeman, E|
|Affiliation:||Department of Endocrinology, Austin Health, Heidelberg, Victoria, Australia|
Department of Medicine, Austin Health, The University of Melbourne, Heidelberg, Victoria, Australia
|Citation:||Osteoporosis international 2016; 27(2): 821-5|
|Abstract:||We report that a postmenopausal woman with osteoporosis developed bilateral incomplete atypical femoral fractures (AFFs) after seven years of bisphosphonate therapy. Cessation of the bisphosphonate and treatment with teriparatide was associated with near complete radiological resolution of the AFFs. After 12 months without treatment, denosumab was commenced to prevent structural deterioration. Six months later she developed recurrent bilateral AFFs. This case highlights the management dilemma in patients with ongoing bone loss but prone to stress fractures associated with antiresorptive therapy. Stopping the antiresorptive is recommended but structural decay will recur predisposing to fragility fractures. If the antiresorptive is continued, bone material composition will be further compromised predisposing to atypical fractures. Teriparatide may assist healing of stress fractures and improvement in bone matrix composition. Later antiresosrptive therapy to preserve bone microstructure may compromise material composition.|
|Subjects:||Atypical femoral fractures|
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.